Prince Rupert RCMP believes that as many as three recent drug overdoses may be related to tainted heroin.
Police responded to two apparent overdose cases Thursday and found the victims in cardiac arrest.
While both males are expected to survive, police believe the incidents may be related to the addition of Fentanyl to the heroin they were using.
The synthetic opioid is 50 to 100 times more powerful than morphine and has been linked to several overdose deaths in BC.
RCMP says they learned of another overdose case in Prince Rupert Thursday night, but it was not reported to police and the male in question didn’t require medical attention.
While investigators say there’s always a risk to using illegal drugs, the Prince Rupert detachment is advising extreme caution in light of the recent overdoses.
Fentanyl was also tied to a couple of overdoses in Kitimat earlier this year, although both victims survived.